MAUDE Adverse Event Report: WILLIAM COOK EUROPE LUNDERQUIST EXTRA-STIFF STRAIGHT EXCHANGE SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

WILLIAM COOK EUROPE LUNDERQUIST EXTRA-STIFF STRAIGHT EXCHANGE SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G31453
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
Description of event according to initial reporter: in a patient undergoing transcatheter aortic valve replacement, the wire guide has been placed in its target position but is unravelled during entry into the valve transmitter and is replaced with the same rpn of wire guide to complete the procedure.The tip of wire guide was not altered prior to the procedure.After the wire guide was introduced into the patient, the wire guide was unravelled in the cardiac position.The wire guide was withdrawn in time without complications, and the procedure was completed by replacing it with a wire guide of the same type.Patient outcome: a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).Blank fields on this form indicate the information is unknown or unavailable.D3) denmark.G1) denmark.G4) similar to device marketed under pma/510(k): k220137.Investigation is still in progress.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Manufacturer¿s ref# (b)(4).After investigation the event is no longer considered reportable to fda.Summary of investigational findings: during transcatheter aortic valve replacement, the wire guide was placed in its target position but unraveled during entry into the valve transmitter and is replaced with the same rpn of wire guide to complete the procedure.The complaint is logged with a tsmg-35-260-les wire guide.Three photos of a curved wire guide were provided and showed the inner mandril had fractured in the distal end, thus allowing the outer windings to unravel and elongate.An unused, straight wire guide was returned, and an investigation revealed no sign of any damage and consequently the returned wire guide do not match the reported unraveling of a straight wire guide, or the curved wire guide in the photos provided.Therefore, unless the tip of the curved wire guide on the photos was damaged during tip alteration prior to use, the exact reason for the wire guide to unravel cannot be determined, but the complaint will be re-opened in case the complaint device is returned.However, it is noted that the wire guide was reportedly used for transcatheter aortic valve replacement, but according to the instructions for use the lunderquist extra-stiff wire guides are intended for use in the major vessels, the aorta and vena cava, including their access vessels and adjacent vessels.There are adequate controls in place to ensure the device was manufactured to specifications.It is assessed that because any discovered non-conformances were properly dispositioned before final release, there is evidence that the device was manufactured in compliance with procedures and according to specifications.In addition, no other lot related complaints have been received from the field.It is therefore concluded that there is no evidence that non-conforming product exists in house or in field.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
LUNDERQUIST EXTRA-STIFF STRAIGHT EXCHANGE SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov
Manufacturer (Section G)
WIILIAM COOK EUROPE
sandet 6
bajeverskov 4632
DK   4632
Manufacturer Contact
louise baekmand
sandet 6
bjaeverskov 4632
DK   4632
56868382
MDR Report Key21362543
Report Number3002808486-2025-00024
Device Sequence Number20976653
Product Code DQX
UDI-Device Identifier00827002314535
UDI-Public(01)00827002314535(17)291014(10)E4613125
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG31453
Device Catalogue NumberTSMG-35-260-LES
Device Lot NumberE4613125
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/16/2025
Supplement Date Received by Manufacturer04/11/2025
Initial Report FDA Received Date02/12/2025
Supplement Report FDA Received Date04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexMale
Patient Weight60 KG